# SDR CA091123004

- Difficulty date: November 20, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,137 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Injector
- Part number: 25766081
- Condition: Failed
- Location: Fuel System
- Part time: 1,593 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, E
- Precautionary procedure: O

## Discrepancy

(CAN) INSTRUCTOR AND STUDENT WERE ABOUT 15-20MIN INTO A LOCAL TRAINING FLIGHT WHEN SLIGHT ENG VIBRATIONS WERE NOTED DURING PWR CHANGES MADE AROUND 2300 RPM.  INSTRUCTOR FOLLOWED ROUGH RUNNING CHECKLIST STEPS IN APPROVED CHECKLIST AND DETERMINED THAT ENG RAN ROUGH ON EITHER MAGNETO. INSTRUCTOR DECLARED AN EMERGENCY AND RETURNED TO AIRPORT AT 5500` ASL IN PREPARATION FOR A POSSIBLE FORCED LANDING.  ACFT WAS LANDED WITHOUT INCIDENT. SUBSEQUENT ENG RUN-UP TESTS CONFIRMED THE ROUGH RUNNING ENGINE. AFTER A THOROUGH IGNITION SYS INSP IT WAS OBSERVED THAT INJECTOR UNIT WAS WEEPING FUEL IN THE INLET THROAT AREA. EXCESSIVE PLAY ALSO EXISTED AT THE FUEL MIXTURE ARM OF THE UNIT AND IT WAS DECIDED TO REPLACE THE UNIT. ENG WAS SUCCESSFULLY RAN-UP POST ADJUSTMENTS AND FOUND TO OPERATE SMOOTHLY.  ACFT WAS RELEASED SUBJECT TO HAVING A SATISFACTORY TEST FLIGHT.  ACFT CONTINUED TO OPERATE SMOOTHLY ON THE SUBSEQUENT TEST FLIGHT AND WAS RELEASED FOR NORMAL FLIGHT TRAINING OPERATIONS.
